MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Electromagnetic Interference (1194)
Health Effect - Clinical Codes Dehydration (1807); Anxiety (2328); Distress (2329); Malaise (2359); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a consumer regarding a patient receiving morphine ( 5 mg/ml at 0.5 mg/day) via an implanted infusion pump.The indication for use was spinal pain.It was reported the patient was refilled, on (b)(6) 2021, and was told they would be locked out for 24 hours.The patient was still experiencing 8503 lockout on (b)(6) 2021.The patient obtained printout which indicated lockout would last 106 hours and 56 minutes.The lockout was going to expire at 10:41pm on (b)(6) 2021.The patient confirmed understanding.The patient then mentioned after the refill the following day, because the patient couldn't bolus, the patient went into withdrawal and felt like their muscles were pulling and feet were pulling.The patient noted they felt better today.Additional information was received from the patient on (b)(6) 2025 reporting that with the 1st pump, they had an mri and the pump did not turn back on for about 4 days and they went through severe withdrawals and had to go to the er.They were also dehydrated and very sick and ended up in the hospital for 3-4 days.The patient stated the pump did not alarm.The pt stated the pump had never alarmed.The patient stated they were in the er and they put the pt "under x ray and put a suction thing on the pump and got it turned back on.".
 
Event or Problem Description
Information was received from a patient receiving intrathecal morphine via an implantable pump for spinal pain indications.It was reported that the patient made a comment that they had the pump for 7 years and a couple of times it turned off and turned completely down and went to withdrawals.The patient was in and out of the hospital and they kept trying to turn down the pump.The patient stated that they managed to turn down the pump and give them a regular medication.The patient was experiencing anxiety and had been distressed all this time.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23300518
Report Number3004209178-2025-17453
Device Sequence Number9952899
Product Code LKK
UDI-Device Identifier00643169530126
UDI-Public(01)00643169530126(17)190114
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2019
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/25/2025
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR
Patient SexMale